Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 45, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 30, 2004, 5:22 PM MDT for Laramie County, Wyoming. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 5:22 PM MDT (23:22 UTC)
- Expired
- Jun 30, 2004, 6:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389 WUUS55 KCYS 302322 SVRCYS WYC021-010015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 522 PM MDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF CHEYENNE * UNTIL 615 PM MDT * AT 518 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR CHEYENNE...OR ABOUT OVER CHEYENNE...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHEYENNE BY 540 PM MDT WARREN AF BASE BY 610 PM MDT 6 MILES SOUTHWEST OF NORTH CHEYENNE BY 615 PM MDT LAT...LON 4102 10524 4112 10461 4152 10464 4161 10524 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:40 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 30, 1:40 PM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 140 PM MDT WED JUN 30 2004 .SHORT TERM...THE MOIST AND FAIRLY UNSTABLE AIRMASS OVER THE CWA WILL CONTINUE TO LIFTED TONIGHT AS THE SHORTWAVE TROUGH CURRENTLY IN COLORADO AND WESTERN WYOMING MOVES EAST. IN ADDITION A SURFACE LOW PRESSURE TROUGH EXTENDING INTO FAR SOUTHEAST WYOMING EARLY THIS AFTERNOON WILL MOVE SLOWLY EAST TONIGHT AND THURSDAY. WITH THE SLOW MOVEMENT OF THE THUNDERSTORMS THROUGH EARLY TONIGHT AND HIGH PRECIPITABLE WATER VALUES STILL EXPECT THAT THE MAIN THREAT WILL BE FROM HEAVY RAINFALL AND FREQUENT LIGHTNING. HAVE HELD OFF ON AN ISSUANCE OF A FLASH FLOOD WATCH FOR EARLY TONIGHT AS CLOUD COVER HAS KEPT STORMS LESS ENERGETIC IN THE WEST PART OF THE CWA AND FLASH FLOOD GUIDANCE VALUES ARE FAIRLY HIGH IN THE NORTH PART OF THE CWA. TOTAL AMOUNTS SHOULD BE UP TO AN INCH IN ALBANY AND CARBON COUNTIES AND UP TO 2 INCHES OVER THE REST OF THE CWA. AS THE SHORTWAVE TROUGH MOVES EAST THROUGH THURSDAY...DRIER AIR ON A MORE WESTERLY WIND WILL WORK FROM WEST TO EAST. THE FIRST AREAS TO IMPROVE WILL BE THE FAR WEST PART OF THE CWA AROUND 06Z. THE WESTERN NEBRASKA PANHANDLE WILL KEEP A SOUTHEAST BOUNDARY LAYER WIND THROUGH THURSDAY...WITH BETTER MOISTURE AND STEEPER LAPSE RATES. WILL KEEP A SCATTERED COVERAGE OF THUNDERSTORMS IN THE EAST PART OF THE CWA THURSDAY AFTERNOON...WITH LOWER POPS FURTHER TO THE WEST. LOWS TONIGHT SHOULD BE MILD AND A BIT WARMER THAN THOSE OF LAST NIGHT AND SHOULD BE SEVERAL DEGREES WARMER ON THURSDAY IN THE WEST PART OF THE CWA. WEILAND .LONG TERM...THU NGT AND BYND...UPR RDG STICKS AROUND THRU SAT MRNG FOR WARMER TEMPS AND NOT MUCH IN WAY OF LATE DAY TSTMS. ETA DOES SHOW SOME MORE MSTR ARND 500 MB SPRDG IN FRI AFTN/EVENG ALONG WITH SOME PCPN VS. DRY (YES DRY) GFS. WILL LEAN TWDS ETA SOLUTION FOR NOW WITH SLGT CHC OF LATE DAY STRMS FRI. RIDGE FLATTENS ON SAT INTO SUN WITH A MORE ZONAL FLOW. GFS HAS IS USUAL VORT MAX/PCPN BULLSEYES MOVING ACRS THE REGION...HARD TO PUT MUCH FAITH IN TIMING/LOCATION AT THIS TIME...WILL CONT WITH INHERITED IDEA OF 20-30% POPS FOR NOW THRU THE WEEKEND. S/WV TROF DRPG ESE INTO MT SUN NGT IS STGR ON THIS RUN THAN PRVS ONES...SO WILL NOT GO OFF THE DEEP END WITH ITS EFFECTS JUST YET. DIFFERENCES IN MED RANGE SOLUTIONS WITH THE HANDLING OF THIS TROF...ECMWF FASTER AND 00Z RUN GFS SLOWER...AS MUCH AS 24 HRS DIFFERENT. 06Z GFS EVIDENTLY LEANED MORE TWDS THE ECMWF AND SO THE PREEPD PREFERS TO LEAN WITH THE MORE PROGRESSIVE SOLUTION FOR NOW. CANT ARGUE WITH THAT FOR NOW...WITH CONTINUE WITH SOMEWHAT COOLER TMPS AND THE USUAL SLGT CHC OF LATE DAY STRMS. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
Hazardous weather outlook, Jun 30, 10:40 AM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT WED JUN 30 2004 NEZ001>003-019>021-054-055-WYZ059>070-011200- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1040 AM MDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER AND NEAR THE SNOWY RANGE AND SPREAD SLOWLY NORTH AND EAST THROUGH THE EVENING. THE ATMOSPHERE IS MOIST AND FAIRLY UNSTABLE AND STORMS WILL BE TRIGGERED BY AN UPPER LEVEL DISTURBANCE APPROACHING OUR AREA FROM THE SOUTH. DUE TO THE SLOW MOVEMENT OF THE STORMS AND LITLE WIND SHEAR...THE MAIN THREATS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL. RAINFALL AMOUNTS WILL GENERALLY BE AN INCH OR LESS IN ALBANY AND CARBON COUNTIES IN WYOMING AND UP TO 2 INCHES IN LOCAL AREAS IN OTHER PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE RAINFALL WILL CAUSE PONDING OF WATER ON ROADS...CITIES AND LOW LYING AREAS AND WILL CAUSE SOME STREAMS TO RISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. FEWER THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY WITH MOST OF THE ACTIVITY IN THE SNOWY AND LARAMIE RANGES AND FROM EAST CENTRAL WYOMING INTO FAR NORTHWEST NEBRASK PANHANDLE. SCATTERED LATE DAY THUNDERSTORMS RETURN TO MUCH OF THE AREA SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:42 PM MDT | Flash Flood Warning | CYS | Albany | 2 hr |
| Jun 30, 5:39 PM MDT | Flash Flood Warning | CYS | Laramie | 111 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.